question-icon

Suggest treatment for drug overdose

default
Posted on Mon, 21 Jul 2014
Question: my son is being treated for drug overdose...was showing improvements....is on dialysis...and is now being prescribed halodol and celexa and has started returning to a sleepy uncooperative mood not improving daily as before....doctors are threatening to give him shots with the meds if he does not take the pills
Is this common practice? Can anything be done to get med orders changed? Are the interactions dangerous?
doctor
Answered by Dr. Saatiish Jhuntrraa (5 hours later)
Brief Answer:
It is a legal process

Detailed Answer:
Hello
Thanks for choosing wwwhealthcaremagic
Changing medicine order is a legal process because this must have been done under court order. I think haloperidol might have caused confusion so deterioration in condition. I don't agree that shock therapy has any role. he might need to reduce dose of haloperidol to minimal level ,with serum drug monitoring done for appropriate levels. generally it should not be life threatening except in case of complications due to sedation.
Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Saatiish Jhuntrraa

Sexologist

Practicing since :1983

Answered : 1525 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

177 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest treatment for drug overdose

Brief Answer: It is a legal process Detailed Answer: Hello Thanks for choosing wwwhealthcaremagic Changing medicine order is a legal process because this must have been done under court order. I think haloperidol might have caused confusion so deterioration in condition. I don't agree that shock therapy has any role. he might need to reduce dose of haloperidol to minimal level ,with serum drug monitoring done for appropriate levels. generally it should not be life threatening except in case of complications due to sedation. Dr Saatiish Jhuntrraa